Alert archive / Kansas / Flash Flood Warnings in 1999
Flash Flood Warning 7, NWS Dodge City, KS
NWS Dodge City, KS issued this flash flood warning at Jun 30, 1999, 1:18 PM CDT for Pawnee County, Kansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 1999, 1:18 PM CDT (18:18 UTC)
- Expired
- Jun 30, 1999, 2:20 PM CDT
- In force
- 62 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Pawnee County, KS
The radar
The Dodge City radar (KDDC), 79 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.3 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- -49 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 301817 FFWDDC KSC145-301920- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 118 PM CDT WED JUN 30 1999 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN PAWNEE COUNTY IN SOUTH CENTRAL KANSAS * UNTIL 220 PM CDT * AT 110 PM... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN 2 MILES NORTHWEST OF ASH VALLEY ...MOVING SONUTHEAST AT 25 MPH. THIS STORM HAS HAD A HISTORY OF PRODUCING UP TO 2 INCHES OF RAINFALL IN 15 MINUTES. * DON'T DRIVE ACROSS FLOODED ROADS! MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. POAGE/MCCAMMON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:06 AM CDT, 10 hours 12 minutes earlier.
Area forecast discussion, Jun 30, 3:06 AM CDT, 10 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 306 AM CDT WED JUN 30 1999 FORECAST QUANDRY FOR TODAY IS HIGH TEMPS AND HOW FAST STRATUS/FOG BURNS OFF IN UPSLOPE FLOW. THEN POPS LATE TAFTN/TONIGHT WITH ANOTHER SHRTWV AND CHANCE FOR ELEVATED SEVERE. STRATUS DVLP BEHIND EXITING MCS IN WRN OK UNDER ERLY/SERLY UPSLOPE FLOW OF HIGH TDS. MOIST AXIS IN MID 70S POKING AHD OF MCS IN WRN OK AND 60S INTO ERN COLORADO. NGM WAY OUT TO LUNCH IN PUSHING WARM FRONT THRU CWA TDY WHILE ETA/AVN KEEP US NORTH OF WARM FRONT IN COOLER REGIME AND UPSLOPE. PREFER COOLER FCST WITH CURRENT INDICATIONS OF BAROCLINIC ZONE BEING PUSHED FARTHER INTO OK. WITH UPSLOPE CONT TDY THIS SHLD TRAP A COOL AND SATURATED BNDRY LAYER BELOW INVERSION. WE SHLD BE CLOUDY FOR MOST OF THE MORNING AND BREAK OUT SOME BY MID AFTERNOON WITH BEST CHANCES OF SUN IN FAR SW CORNER WHERE WARM FRONT WILL TRY TO MAKE IT AND UPSLOPE NOT AS DEEP. WITH LOTS OF CLOUDS TDY THE COOLER FAN GUID IS PREFERRED. WILL ALSO KEEP GOING DRY FCST TDY WITH SINKING MOTION IN BACK OF MCS AND LACK OF ANY SHRTWV. AGREE WITH SPC THOUGHTS OF CONVECTION HOLDING BACK UNTIL EVENING OR LATE AFTN. MAY NEED A SMALL POP IN FAR WEST TO COVER. FOR TNGT ELEVATED SEVERE AGAIN PROBABLE ALONG AND NORTH OF WARM FRONT WITH THE HIGHEST THREAT ALONG SOUTHERN TIER CWA. ALSO WINDS STAY UPSLOPE WITH HIGH MSTR CONTENT SO STRATUS AND AREAS OF FOG LIKELY TO REDEVELOP. WILL GO WITH CURRENT FCST OF 20 TO 30 POPS. THEN ON THURSDAY ANOTHER VORT LOBE GOES ACROSS IN AM AND WILL NEED A 30 POP FOR MAINLY MORNING CONVECTION. AGAIN PREFER ETA/AVN SFC FEATURES WITH CONT OF UPSLOPE BNDRY LAYER FLOW. H5 HEIGHTS RISE A LITTLE ALLOWING UPSLOPE TO BECOME MORE SHALLOW. THIS SHLD ALLOW FOR MORE SUNSHINE THAN TDY WITH TEMPS INTO MID 80S. AROUND 90 TO 95 IN FAR SW. THEN ON THURSDAY NIGHT THE WARM FRONT FINALLY MOVES THRU CWA AS HIEGHT RISE AND H5 FLOW BECOMES SWRLY. AND ON FRIDAY H85 TEMPS FCST BY AVN TO BE IN THE LOW TO MID 30S CELSIUS. THIS WOULD YIELD SFC TEMPS WILL ABOVE 100. DO NOT THINK IT WILL BE THAT WARM BECAUSE AVN TENDS TO BE A LITTLE AGRESSIVE AT WARMING H85 TEMPS HOWEVER MANY AREAS MAY APPROACH THE CENTURY MARK ESPECIALLY IN THE WEST WITH DRIER AIR. STILL MAY BE A TSTM BUBBLE UP IN THE HEAT WITH THE BEST MSTR IN THE EAST. PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE DODGE CITY ZONE FORECAST. DDC 080/065 085/066 100 133 GCK 080/065 085/065 100 133 EHA 088/065 094/065 105 -32 LBL 083/066 087/066 101 132 HYS 080/064 083/065 098 133 P28 083/069 087/070 100 133 .DDC...NONE. KRUSE
In the hours before
Special weather statement, Jun 30, 9:45 AM CDT, 3 hours 33 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-010600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 945 AM CDT WED JUN 30 1999 ...SPOTTER ACTIVATION IS POSSIBLE FOR LATE THIS MORNING AND AGAIN LATE THIS AFTERNOON INTO TONIGHT... SPOTTER ACTIVATION MAY BE REQUIRED ALONG AND NORTH OF A HAYS TO GARDEN CITY TO ELKHART LINE AFTER 10 AM...AND OVER MOST OF THE AREA FROM LATE AFTERNOON INTO TONIGHT. THUNDERSTORMS OVER NORTHWESTERN KANSAS AND EAST CENTRAL COLORADO CONTINUE TO MOVE SOUTHEAST THIS MORNING. AS THE THUNDERSTORMS MOVE SOUTHEAST...THEY WILL BE CAPABLE OF PRODUCING LARGE HAIL AND HIGH WINDS. LATER THIS AFTERNOON...ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE OVER THE WESTERN HIGH PLAINS. THE MAIN THREATS FROM THESE THUNDERSTORMS WILL BE HIGH WINDS...LARGE HAIL...AND A FEW TORNADOES. DEEP MOIST UPSLOPE FLOW WILL CONTRIBUTE TO THUNDERSTORM FORMATION THROUGHOUT THE DAY. WITH ATMOSPHERIC DISTURBANCES HELPING TO MAINTAIN THUNDERSTORMS TODAY INTO TONIGHT...THE THREAT FOR SEVERE WEATHER WILL PERSIST THROUGHOUT TODAY AND TONIGHT. BECAUSE OF STRONG DIRECTIONAL SHEAR FROM THE GROUND TO MIDDLE LEVELS OF THE ATMOSPHERE...A FEW TORNADOES ARE ALSO POSSIBLE FROM LATE AFTERNOON INTO THE EARLY EVENING HOURS. FOR ADDITIONAL WEATHER INFORMATION...YOU MAY VISIT OUR WEB SITE AT: HTTP://WWW.DODGECITY.NET/NWS/ MCCAMMON
Special weather statement, Jun 30, 9:45 AM CDT, 3 hours 33 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-010600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 945 AM CDT WED JUN 30 1999 ...SPOTTER ACTIVATION IS POSSIBLE FOR LATE THIS MORNING AND AGAIN LATE THIS AFTERNOON INTO TONIGHT... SPOTTER ACTIVATION MAY BE REQUIRED ALONG AND NORTH OF A HAYS TO GARDEN CITY TO ELKHART LINE AFTER 10 AM...AND OVER MOST OF THE AREA FROM LATE AFTERNOON INTO TONIGHT. THUNDERSTORMS OVER NORTHWESTERN KANSAS AND EAST CENTRAL COLORADO CONTINUE TO MOVE SOUTHEAST THIS MORNING. AS THE THUNDERSTORMS MOVE SOUTHEAST...THEY WILL BE CAPABLE OF PRODUCING LARGE HAIL AND HIGH WINDS. LATER THIS AFTERNOON...ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE OVER THE WESTERN HIGH PLAINS. THE MAIN THREATS FROM THESE THUNDERSTORMS WILL BE HIGH WINDS...LARGE HAIL...AND A FEW TORNADOES. DEEP MOIST UPSLOPE FLOW WILL CONTRIBUTE TO THUNDERSTORM FORMATION THROUGHOUT THE DAY. WITH ATMOSPHERIC DISTURBANCES HELPING TO MAINTAIN THUNDERSTORMS TODAY INTO TONIGHT...THE THREAT FOR SEVERE WEATHER WILL PERSIST THROUGHOUT TODAY AND TONIGHT. BECAUSE OF STRONG DIRECTIONAL SHEAR FROM THE GROUND TO MIDDLE LEVELS OF THE ATMOSPHERE...A FEW TORNADOES ARE ALSO POSSIBLE FROM LATE AFTERNOON INTO THE EARLY EVENING HOURS. FOR ADDITIONAL WEATHER INFORMATION...YOU MAY VISIT OUR WEB SITE AT: HTTP://WWW.DODGECITY.NET/NWS/ MCCAMMON
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:39 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 61 min |
| Jun 29, 8:46 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray | 59 min |
| Jun 29, 8:51 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman | 54 min |
| Jun 29, 9:50 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 50 min |
| Jun 29, 10:00 PM CDT | Severe Thunderstorm Warning | DDC | Kiowa | 50 min |
| Jun 29, 11:15 PM CDT | Severe Thunderstorm Warning | DDC | Finney | 45 min |
| Jun 29, 11:30 PM CDT | Severe Thunderstorm Warning | DDC | Gray | 50 min |
| Jun 30, 12:44 AM CDT | Severe Thunderstorm Warning | DDC | Stevens | 61 min |
| Jun 30, 1:13 AM CDT | Severe Thunderstorm Warning | DDC | Meade | 47 min |
| Jun 30, 1:51 AM CDT | Severe Thunderstorm Warning | DDC | Barber | 49 min |
| Jun 30, 12:18 PM CDT | Severe Thunderstorm Warning | DDC | Ness, Rush | 47 min |
| Jun 30, 1:28 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee | 32 min |
| Jun 30, 1:46 PM CDT | Severe Thunderstorm Warning | DDC | Stafford | 64 min |
| Jun 30, 3:24 PM CDT | Tornado Warning | DDC | Scott | 46 min |
| Jun 30, 4:03 PM CDT | Tornado Warning | DDC | Kearny | 32 min |
| Jun 30, 4:12 PM CDT | Tornado Warning | DDC | Finney | 48 min |
| Jun 30, 4:50 PM CDT | Severe Thunderstorm Warning | DDC | Finney | 45 min |
Nearby
Flash Flood Warnings in Kansas, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.